MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: echelon 10 microcatheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one axium coil could not be detached and another axium coil had resistance and was stuck in the echelon 10 microcatheter.The patient was undergoing surgery for embolization treatmentof a saccular anterior communicating artery aneurysm with a max diameter of 4.9 mm and a 4.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The echelon-10 microcatheter was positioned into the aneurysm cavity with the help of a microguidewire.The axium filling coils qc-5-15-3d and qc-3-8-3d were successfully delivered through the echelon10 embolization microcatheter with the support of the navien catheter and the microguidewire.An axium qc-2-6-3d coil was then delivered to the aneurysm, however, during the delivery process, it was found that the coil could not be detached.It is unknown if the physician tried to detach with another instant detacher or how many detachment attempts were made using the instant detacher, however, it was noted that there were no issues with the instant detacher.An unknown number of manual attempt(s) at detachment via the hypotube were made but were unsuccessful.The coil was replaced with another medtronic coil and the operation was continued.During the delivery of an axium qc-2-4-3d coil, it was reported that the coil had resistance/was stuck in an unknown location within the catheter and could not be pushed out of the microcatheter.It is unknown if there was any damage observed to the coil or the microcatheter after removal.The coil was replaced with another axium qc-2-4-3d coil which was successfully deployed.Axium qc-2-4-3d, apb-1.5-3-3d-es, and apb-1-1-hx-es coils were then deployed in sequence.Anteroposterior and lateral cerebral angiography views showed that the branches of the internal carotid artery were well visualized, and the operation was successfully completed.No patient symptoms or complications were associated with this event.Ancillary devices include: echelon-10 microcatheter, navien catheter, instant detacher.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported prior to non-detachment.There were no issues encountered.Continuous catheter flush was administered during the procedure.
 
Additional Manufacturer Narrative
H3.Product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): two axium implant coils were returned within a shipping box; within a sealed biohazard bag and within individual dispenser tracks.The echelon-10 micro catheter used during the event was not returned.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The break indicator was found to be intact.The axium pushwire was found to be kinked at ~5.3cm from proximal end.The coin was found jammed against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire; however, the pushwire was inadvertently broken and the coin was left jammed in the lumen stop.The coin was unable to be removed and implant coil was unable to be detached.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.The likely cause for the non-detachment is the blood underneath the distal outer jacket and found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22729283
Report Number9617601-2025-00838
Device Sequence Number8418892
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public(01)00847536037632(17)270119(10)228091324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number228091324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer08/08/2025
09/08/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/04/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age48 YR
Patient SexFemale
Patient Weight75 KG